Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Do any of the medicines I take can cause pigmentation problems ?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11722 Questions
Hi doctor..I am 40...diagnosed with BP/uric acid/colostral...I have been taking BP drug(Losar and Minipress) along with some more like Zyloric,flavidon, stanlip and udiliv...Pentocid...I have stoped all excpt BP about 5 months back as i saw white patches on er lip and on neck...these patches start with lightining of sking...gradually getting fairer...after I stopped other med...the patches slowed down but have not gone...big patch in underarm shows white hair and seems complete loss of pigmentation...while others are only light skin...plz help
Posted Wed, 2 May 2012 in Medicines and Side Effects
Answered by Dr. Rakhi Tayal 20 minutes later
Hello, syedaizaidi.

Thanks for writing to us.

All the medicines that you are taking are either to reduce the raised blood pressure, or for increased cholesterol along with a liver tonic and a drug to reduce gastric acidity.

None of these drugs are likely to cause a loss of pigmentation.

Are the superficial sensations like touch or pain intact in the hypopigmented area?

You need to get the patch examined by your dermatologist to rule out any sensory disturbances that might be associated and for the specific diagnosis of your skin problem.

Medical treatment of hypopigmented patches includes psoralens and topical steroids with exposure to sunlight which can best be prescribed by your doctor.

Targeted phototherapy is both safe and effective in the treatment.

I hope my answer and recommendations are adequate and helpful.

Waiting for your further follow up queries if any.


Above answer was peer-reviewed by
Follow-up: Do any of the medicines I take can cause pigmentation problems ? 2 hours later
thnx doctor...but it came only after madication...before that...there wasnt even sign of that...and since i have stopped Zyloric,flavidon, stanlip and udiliv...Pentocid...the patches are very very slow and no new one...i dont have any history in my family or extended family...i ahve been duggested a suppliment called Ginko it effective???
Answered by Dr. Rakhi Tayal 1 hour later

Thanks for writing again.

It is not necessary that there should be an association with medicines.

Still you need to rule out any sensory loss in the patches.

Ginkgo biloba is an antioxidant and an overall immune booster.

If it is vitiligo then it might help by increasing the body immunity against the loss of melanocytes.

Hope my answer is helpful.

Wishing you a trouble free speedy recovery.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor